MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY MERCI BGC 9F X 95CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY MERCI BGC 9F X 95CM; CATHETER, PERCUTANEOUS
Catalog Number 90074
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
It was reported that the subject balloon catheter was found to be leaking during the procedure.No further information available.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.There are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection there was some scraping and damage noted to the outer surface of the balloon catheter, it cannot be determined if this caused a leak to the balloon catheter shaft as the balloon could not be inflated.During functional test an attempt was made to inflate the balloon however it was unable to be inflated.The balloon was soaked in warm water for 15 minutes and another attempt was made to inflate the balloon.However, it was still unable to be inflated.The balloon catheter was damaged during the attempt to inflate due to too much pressure being applied.The balloon catheter shaft was cut to determine if there was an occlusion within the inflation lumen, no observations could be made.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The as reported event 'balloon failed to inflate' was confirmed during inspection.The second reported event 'balloon leaked during use' could not be duplicated as the balloon could not be inflated.The analysis results are consistent with the reported event.The device did not meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information received from the customer indicates that the device was inflated using a 3ml syringe ['what device was used to inflate the balloon? 3 ml syringe'].This is not the recommended inflation device as there is a risk of over-inflating the balloon and causing it to burst.The balloon was successfully inflated during preparation using 50% contract media ['was the balloon successfully inflated/deflated during preparation? yes.What percentage of contrast was used during preparation? 50%].The customer reported on the 'impossibility of inflating the balloon without it deflating when the catheter is removed.Through which the liquid escapes'.The balloon catheter was returned for analysis.The only visible damage observed was some surface damage noted to the outer surface of the balloon catheter.An unsuccessful attempt was made to inflate the balloon.It is possible that there was some dried contrast present in the inflation pathway from the inflation completed by the user during preparation.Soaking the subject device in warm water in the complaints laboratory did not resolve (dissolve) this.An assignable cause of procedural factors has been assigned to the reported events: 'balloon leaked during use' and 'balloon failed to inflate' and the analyzed events: 'balloon failed to inflate' and 'balloon catheter damaged' as this complaint appears to be associated with a product that met the manufacturers design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during preparation/use.
 
Event or Problem Description

Brand Name
MERCI BGC 9F X 95CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key19252030
Report Number3012931345-2024-00078
Device Sequence Number17975163
Product Code DQY
UDI-Device Identifier00815742000740
UDI-Public00815742000740
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2024
Device Catalogue Number90074
Device Lot Number0000184780
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER (UNKNOWN)
Patient SexUnknown